MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18 CM) APPX 0.24 ML, SMALLBORE EXT SET W/MICROCLAVE® CLEAR, CLAMP, ROTATING; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18 CM) APPX 0.24 ML, SMALLBORE EXT SET W/MICROCLAVE® CLEAR, CLAMP, ROTATING; STOPCOCK, I.V. SET
Catalog Number MC3302
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 7" (18 cm) appx 0.24 ml, smallbore ext set w/microclave® clear, clamp, rotating luer was found to have a crack leading to a blood leak during patient use.The report stated that the microclave of the fused extension piece was noted to crack causing blood to leak.Peripheral arterial line (pal) being inserted by acts team.It was recognized immediately, and the extension piece was switched out.This has been an issue where there is an internal bore malfunction that allows for fluid to leak within the cap.They have the extension piece and the packaging, but it is heavily soiled with this patient's blood given that it was used as a part of an arterial access insertion.There was no patient harm reported.
 
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.
 
Additional Manufacturer Narrative
Received one used mc3302 smallbore ext set w/microclave for inspection.As received, there was internal leakage on the microclave.The set was leak tested per product specifications.There was internal leakage on the microclave.The microclave was disassembled and a cut on the top surface and side wall of the seal was found, typical of a needle strike.The housing had gouges on the side wall.The reported complaint can be confirmed.The probable cause of the damage and subsequent leakage is due to access with a needle.The directions for use (dfu) states: do not use needles.The device history lot number was reviewed, and no relevant non-conformities were found that would have led to the reported complaint.Updated information in b5 and d9.
 
Event or Problem Description
Additional information received on 10-feb-2025 stating that, the microclave fused cap extension piece was primed prior to attaching it to the arterial catheter after insertion.It was then used to draw a blood sample using a luer lock syringe.No complications were noted when drawing the sample.However, when the flush was attached to clear the blood in the extension piece, leaking was noted in the hub and at the connection between the fused cap and the bore of the tubing.No deviation from standard line practices were identified.The extension set was attached to the iv catheter on one end and two syringes were attached and removed via the luer mechanism on the cap end prior to the defect being identified.No harm to the infant as the defect was noticed immediately.

Brand Name
7" (18 CM) APPX 0.24 ML, SMALLBORE EXT SET W/MICROCLAVE® CLEAR, CLAMP, ROTATING
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21541020
Report Number9617594-2025-00412
Device Sequence Number12546295
Product Code FMG
UDI-Device Identifier00887709037267
UDI-Public(01)00887709037267(17)290801(10)14118710
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC3302
Device Lot Number14118710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTERIAL LINE CATHETER, UNK MFR; LUER LOCK SYRINGE, UNK MFR
Patient SexUnknown